Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hiv Thymidine Analogs

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Nucleoside Analog Reverse Transcriptase Inhibitors in Development

...Dexelvucitabine (DFC, Reverset) , formerly known as Reverset , is being developed by Pharmasset.DFC is a once-daily pill. DFC has shown activity against HIV that is already resistant to several antiretroviral drugs. DOT (Dioxolane thymidine) is being studied by the University of Georgia in Phase I trials. Elvucitabine (ACH-126,443, Fd4C) by Achillion Pharmaceuticals is a once-daily drug with activity against HIV that is resistant to...
Ask the Experts

lypodystrophy

hello, and thank you in advance. are there treatments for lypodystrophy? and are there certain hiv drugs that are causing this condition? my brother has been hiv positive for 20 years; and he is really suffering from weight gain in stomach, and...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Fat loss in the setting of HIV infection can be related to aging, low CD4 counts, time with HIV, genetics, and other non-drug factors as well as to certain Read more »

Norvir side effects as booster

I am beginning my first regimin, Truvada, Reyataz, and Norvir. Of the three, Norvir has been shown to have consequences related to fat redistribution. I find a great deal regarding side effects of this drug but not much regarding side effects when...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...of factors involved in the process. The effect of various HIV drugs is still being elucidated. We do know for instance that thymidine analog drugs, such as D4T and AZT, are more likely to be associated with fat loss (lipoatrophy). You can read... Read more »

How can i regain my lost Fat which occur after i started taking HIV Med

Hi Dr. thank so much for helping and making us understand what we are going through. Especially for us who don't have a professional Dr. on HIV.My question is that after taking HIV Med. for more than a year i start losing my weight badly all my fat...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...Hi,Fat loss, lipoatrophy, is a fairly common and very annoying complication of HIV disease. We've learned it can be associated with use of thymidine analog drugs, such as D4T and AZT. Consequently I would avoid Read more »

oxandrin

can oxandrin cause constant feeling of having the chills and then at night---non stop shiverring? it is very frustrating, I feel like I have a fever but I don't. Can the oxandrin cause a false high on my hbg and hct #s, when in fact i really have...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...evaluation. Lipoatrophy and increased vascularity of the arms and legs can be a side effect of certain HIV medications, particularly thymidine analogs, such as D4T and AZT. Oxandrin is not a treatment for this problem. Don't get depressed.... Read more »
Articles
The Body PRO

Switching to Thymidine-Sparing Regimens Successful

...suppression receiving a lamivudine containing HAART: the BICOMBO study . In: Program and abstracts of the 4th International AIDS Society Conference on HIV Pathogenesis, Treatment and Prevention; July 22-25, 2007; Sydney, Australia. Abstract... Read more »
The Body PRO

The 37th Annual Meeting of the Infectious Diseases Society of America

...Abstract 14: A Comparison of d4T, ddI and Indinavir (IDV) with ZDV, 3TC, and IDV as the Initial Treatment of HIV-1: Selection of Thymidine Analog Regimen Therapy (Start II) Coverage by Daniel Kuritzkes, M.D. Abstract 347: HIV Protease... Read more »
U.S. Centers for Disease Control and Prevention

Stavudine, Other Antiretrovirals Tied to New Onset Diabetes in HIV

...to stavudine -- and, to a lesser degree, zidovudine and didanosine -- is linked to an increased risk of new onset diabetes in HIV-positive patients. Researchers examined data on 33,389 HIV patients enrolled in the D:A:D [Data Collection on... Read more »
The Body PRO

Strategies for Switching and Simplifying Antiretroviral Treatment in HIV-Infected Patients

...Several studies in the past, including the MITOX 9 and the TARHEEL 10 studies, have demonstrated that switching from a thymidine analog partially reversed lipoatrophy. So, NRTI-sparing regimens are attractive potential alternatives to... Read more »
Connect With Others

Am I Infected

Posted by delhiguy, 3 Replies
I am 30 YO guy. Worried that I may have got infected. I met this friend of mine on 5th of Dec 2010 which was just a causual meeting after 5 years. After having drinks she started touching me and I got aroused and we end up mating. While in act, she... Read more »

Im new and want friends!=)

Posted by chula93, 1 Reply
...hey! i am new here. I have had HIV all my life. i was born with it. Anyway, i thought it would be nice to talk to other people. Dame un mesaje si tu quieres=) Read more »

Lost

Posted by LostNconfused, 5 Replies
...panic of something happening to me, such as a car crash, heart attack, even murder but I'm sure all our minds were far off from HIV. She said if she ever lost me, she would join me. That scares me the most. And she now has a 4 mo. old baby she... Read more »

Excessive Mastubation

Posted by Anonymous, 5 Replies
Ever since I found out that I'm poz, I've been spending a lot more time mastubating. Is that normal? Or could it be because of the amount of time I've been spending reading posts about sexual issues? Pleasing myself has become an every day thing... Read more »